Alert archive / Florida / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Jan 9, 2019, 1:30 PM EST for Manatee County, Sarasota County, Florida. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2019, 1:30 PM EST (18:30 UTC)
- Expired
- Jan 10, 2019, 8:30 PM EST
- In force
- 31 hr
- Issued by
- NWS Tampa Bay, FL
Counties Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 42 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WHUS42 KTBW 091830 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 130 PM EST Wed Jan 9 2019 FLZ155-160-100300- /O.NEW.KTBW.BH.S.0001.190109T1830Z-190111T0200Z/ /O.CON.KTBW.RP.S.0002.000000T0000Z-190111T0000Z/ Coastal Manatee-Coastal Sarasota- 130 PM EST Wed Jan 9 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... The National Weather Service in Tampa Bay Ruskin has issued a Beach Hazards Statement for respiratory irritation associated with high concentrations of red tide, which is in effect through Thursday evening. * RIP CURRENT TIMING...Increasing wave action will create rip currents this afternoon through Thursday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely this afternoon through Thursday. Always swim near a lifeguard, and never swim alone! * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Manatee County: Gulf coast and bay regions...possible today and Thursday. Coastal northern Sarasota County: Gulf coast and bay regions...possible today and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental-health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ FLZ050-151-162-165-100300- /O.CON.KTBW.RP.S.0002.000000T0000Z-190111T0000Z/ Pinellas-Coastal Hillsborough-Coastal Charlotte-Coastal Lee- 130 PM EST Wed Jan 9 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * RIP CURRENT TIMING...Increasing wave action will create rip currents this afternoon through Thursday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely this afternoon through Thursday. Always swim near a lifeguard, and never swim alone! PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ https://www.weather.gov/tampabay
3 follow-up statements
398 WHUS42 KTBW 100132 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 832 PM EST Wed Jan 9 2019 FLZ155-160-110200- /O.CON.KTBW.BH.S.0001.000000T0000Z-190111T0200Z/ /O.CON.KTBW.RP.S.0002.000000T0000Z-190111T0000Z/ Coastal Manatee-Coastal Sarasota- 832 PM EST Wed Jan 9 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * RIP CURRENT TIMING...Increasing wave action will create rip currents through Thursday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely this afternoon through Thursday. Always swim near a lifeguard, and never swim alone! * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Manatee County: Gulf coast and bay regions...possible Thursday. Coastal northern Sarasota County: Gulf coast and bay regions...possible Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ FLZ050-151-162-165-110000- /O.CON.KTBW.RP.S.0002.000000T0000Z-190111T0000Z/ Pinellas-Coastal Hillsborough-Coastal Charlotte-Coastal Lee- 832 PM EST Wed Jan 9 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * RIP CURRENT TIMING...Increasing wave action will create rip currents through Thursday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely this afternoon through Thursday. Always swim near a lifeguard, and never swim alone! PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ https://www.weather.gov/tampa
843 WHUS42 KTBW 101010 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 510 AM EST Thu Jan 10 2019 FLZ155-160-110200- /O.CON.KTBW.BH.S.0001.000000T0000Z-190111T0200Z/ /O.CON.KTBW.RP.S.0002.000000T0000Z-190111T0000Z/ Coastal Manatee-Coastal Sarasota- 510 AM EST Thu Jan 10 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * RIP CURRENT TIMING...Increasing wave action will create rip currents on Thursday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely this afternoon through Thursday. Always swim near a lifeguard, and never swim alone! * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Manatee County: Gulf coast and bay regions...possible Thursday. Coastal northern Sarasota County: Gulf coast and bay regions...possible Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ FLZ050-151-162-165-110000- /O.CON.KTBW.RP.S.0002.000000T0000Z-190111T0000Z/ Pinellas-Coastal Hillsborough-Coastal Charlotte-Coastal Lee- 510 AM EST Thu Jan 10 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * RIP CURRENT TIMING...Increasing wave action will create rip currents through Thursday. * RIP CURRENT IMPACTS...Life threatening Rip Currents are likely this afternoon through Thursday. Always swim near a lifeguard, and never swim alone! PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. For maximum safety...swim near a lifeguard. Pay attention to flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ https://www.weather.gov/tampa
516 WHUS42 KTBW 110130 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 830 PM EST Thu Jan 10 2019 FLZ155-160-110230- /O.CAN.KTBW.BH.S.0001.000000T0000Z-190111T0200Z/ Coastal Manatee-Coastal Sarasota- 830 PM EST Thu Jan 10 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Tampa Bay Ruskin has cancelled the Beach Hazards Statement. $$ https://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 9, 9:04 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 9, 9:04 AM EST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
904 AM EST Wed Jan 9 2019
.UPDATE...
Water vapor imagery and upper air plots showing upper trough
down the Eastern Seaboard into NE FL. Dry cold front moving
over the N FL Peninsula this morning currently just N of the
Tampa Bay area as indicated by thin line of clouds on visible
imagery. Cold airmass to advect into the region later today
on breezy northerly winds through tonight. Latest grids and
forecasts on track.
&&
.MARINE...
Winds turning north and increasing in N Gulf this morning
behind cold front. Expect cautionary/advisory level winds
and seas producing hazardous marine conditions later today
through tonight. Small craft should remain in port until
conditions improve.
&&
.Prev Discussion... /issued 640 AM EST Wed Jan 9 2019/
AVIATION...
Some MVFR ceilings will be possible as the cold front moves across
the region today, but any lower ceilings should break up and lift
afternoon, with VFR conditions then expected to hold through the
evening. Northwest to north winds will increase to 8 to 13 knots
with some higher gusts later this morning and continue through mot
of tonight.
Prev Discussion... /issued 246 AM EST Wed Jan 9 2019/
SHORT TERM (Today - Thursday)...
A strong mid level trough digging into the eastern seaboard will
push a dry cold front through the Florida Peninsula today,
resulting in slightly breezy north winds and cooler and drier
air filling into the area. After a warmer than average start to
the morning, afternoon highs will be noticeably cooler than what
was observed yesterday, especially over the Nature Coast, where
temperatures will top out in the upper 60s to low 70s. The cooling
trend will only accelerate tonight under a good cold air
advection setup, with freezing temperatures possible over the
Nature Coast. Farther south, lows over the interior will drop into
the upper 30s and low 40s, and mid to upper 40s along the coast.
Surface high pressure will build into the area from the northwest
tonight and Thursday in the wake of the cold front, with breezy
north winds continuing to increase overnight through Thursday
morning, then starting to subside Thursday afternoon. This will
result in an elevated risk of rip currents along area beaches from
late today through Thursday morning. Temperatures Thursday
afternoon will remain cool, with highs ranging from the upper 50s
over the Nature Coast, to mid 60s over southwest Florida.
LONG TERM (Thursday Night - Tuesday)...
Weak upper/mid level ridging will move west to east across the
Florida Peninsula Thursday night through Saturday, while surface
high pressure holds to the north of Florida. This will lead to
light winds, allowing the period of cold air advection to subside.
However, clear skies will lead to strong radiational cooling
Thursday night/Friday morning, with another morning of lows in the
30s and 40s, approaching freezing in some spots over the Nature
Coast and interior. Temperatures will then quickly moderate Friday
and Saturday under light easterly winds.
A mid level trough digging into the southeastern US during the
second half of the week through early next week will push another
cold front through the region on Sunday. Winds will turn to
southerly ahead of the front, producing a slight increase in
moisture leading to a slight chance of showers. Temperatures will
cool off again behind the front early next week, although at this
point, the cool down is not forecast to be as strong what will be
seen this week.
MARINE...
A dry cold front will move south through the waters today, with
winds turning to the north and increasing to cautionary levels
today, then advisory levels tonight through Thursday morning. High
pressure will setup north of the waters Friday and Saturday,
setting up light easterly winds. Another cold front is forecast to
push south through the waters Sunday, bringing slight chances of
showers and another increase in wind speeds by early next week.
FIRE WEATHER...
Drier air moving into the area will cause a few hours of relative
humidity below 35 percent over the Nature Coast this afternoon,
and then across more widespread areas Thursday afternoon. However,
wind speeds are not expected to be high enough to cause Red Flag
conditions.
&&
.Preliminary Point Temps/PoPs...
TPA 71 43 61 44 / 0 0 0 0
FMY 75 47 65 45 / 0 0 0 0
GIF 72 41 62 44 / 0 0 0 0
SRQ 71 44 62 42 / 0 0 0 0
BKV 70 34 61 35 / 0 0 0 0
SPG 69 48 60 48 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 1 PM EST this afternoon through
Thursday evening for Coastal Charlotte-Coastal
Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Small Craft Advisory from 9 PM this evening to 9 AM EST
Thursday for Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood
to Tarpon Springs FL out 20 NM-Coastal waters from
Tarpon Springs to Suwannee River FL out 20 NM-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...25/Davis
UPPER AIR...05/Carlisle
DECISION SUPPORT...69/CloseThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:42 AM EST | Small Craft Advisory | TBW | 29 hr | |
| Jan 9, 4:52 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 38 hr |
Nearby
Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.